Jump to content


Photo

Adha And Narcolepsy


  • Please log in to reply
4 replies to this topic

#1 sscott

sscott

    Member

  • Members
  • 1 posts
  • Gender:Female
  • Location:Chanute, KS
  • Interests:Finding something that works

Posted 29 October 2011 - 09:36 PM

I am a single mom, Full time college student, and almost 30. I was just diagnosed with N a couple weeks ago and started xyrem. It helps me fall asleep and starting to get over the initial side effects. But now my medicine for ADHD isn't lasting very long and I'm taking the max dose. I went undiagnosed with N for years and it reuined my life. I have scheduled my life around sleep as I now do with my classes. I am so worn out on my days off of school that it takes everything I have to get even the simple stuff done. I just found out about accomidations for school and plan to see what I can do with that. I have informed my teachers and their usually good about working with me. My problem is that a psychologist called my doctor and told them I was abusing my adderall and thought that was why I seemed to get so tired all of a sudden. What crap. I took what I was soposed to and when and I'm actually the one who suggested I be put on something else because of side effects. Only problem they wouldn't give me anything. So went to a different doctor who put me on Vyvanse it works but only for a few hours and can't take more since I'm at max dosage. So my question to anyone who is dealing with both of these problems is what is there to take. I'm so fed up and frustrated. My grades are going to hell and I just can't seem to focus as much as I need to. I'm now just trying to coast by just to get done and found out I have to go an extra semester. I don't know if I can do it. This crap sucks. I want a life, a carreer, and not be so tired I can't play with my child. I'm up for trying about anything. Might as well as a few more to the list.

#2 darel

darel

    Member

  • Members
  • 2 posts

Posted 31 October 2011 - 10:20 AM

Well, you might wanna wait a few more weeks until your body adjust to the new medication. If that doesn't work out, you should definitely talk to your doctor and explain him the whole situation as clearly as possible. Good luck!

#3 Lis

Lis

    Member

  • Members
  • 41 posts

Posted 15 January 2012 - 10:58 PM

I am a single mom, Full time college student, and almost 30. I was just diagnosed with N a couple weeks ago and started xyrem. It helps me fall asleep and starting to get over the initial side effects. But now my medicine for ADHD isn't lasting very long and I'm taking the max dose. I went undiagnosed with N for years and it reuined my life. I have scheduled my life around sleep as I now do with my classes. I am so worn out on my days off of school that it takes everything I have to get even the simple stuff done. I just found out about accomidations for school and plan to see what I can do with that. I have informed my teachers and their usually good about working with me. My problem is that a psychologist called my doctor and told them I was abusing my adderall and thought that was why I seemed to get so tired all of a sudden. What crap. I took what I was soposed to and when and I'm actually the one who suggested I be put on something else because of side effects. Only problem they wouldn't give me anything. So went to a different doctor who put me on Vyvanse it works but only for a few hours and can't take more since I'm at max dosage. So my question to anyone who is dealing with both of these problems is what is there to take. I'm so fed up and frustrated. My grades are going to hell and I just can't seem to focus as much as I need to. I'm now just trying to coast by just to get done and found out I have to go an extra semester. I don't know if I can do it. This crap sucks. I want a life, a carreer, and not be so tired I can't play with my child. I'm up for trying about anything. Might as well as a few more to the list.



#4 Lis

Lis

    Member

  • Members
  • 41 posts

Posted 15 January 2012 - 10:59 PM

hi. im so sorry youre going through this. What dose of xyrem are you taking? That's probably the best drug for narcolepsy and all it's symtoms.

#5 Rgeorgie22

Rgeorgie22

    Member

  • Members
  • 3 posts
  • Gender:Female
  • Location:Austin, TX
  • Interests:Networking, learning, sports, photography, traveling

Posted 03 April 2012 - 07:09 PM

I am a single mom, Full time college student, and almost 30. I was just diagnosed with N a couple weeks ago and started xyrem. It helps me fall asleep and starting to get over the initial side effects. But now my medicine for ADHD isn't lasting very long and I'm taking the max dose. I went undiagnosed with N for years and it reuined my life. I have scheduled my life around sleep as I now do with my classes. I am so worn out on my days off of school that it takes everything I have to get even the simple stuff done. I just found out about accomidations for school and plan to see what I can do with that. I have informed my teachers and their usually good about working with me. My problem is that a psychologist called my doctor and told them I was abusing my adderall and thought that was why I seemed to get so tired all of a sudden. What crap. I took what I was soposed to and when and I'm actually the one who suggested I be put on something else because of side effects. Only problem they wouldn't give me anything. So went to a different doctor who put me on Vyvanse it works but only for a few hours and can't take more since I'm at max dosage. So my question to anyone who is dealing with both of these problems is what is there to take. I'm so fed up and frustrated. My grades are going to hell and I just can't seem to focus as much as I need to. I'm now just trying to coast by just to get done and found out I have to go an extra semester. I don't know if I can do it. This crap sucks. I want a life, a carreer, and not be so tired I can't play with my child. I'm up for trying about anything. Might as well as a few more to the list.


Hello! I am 26 and a student in college and I am struggling so much too with the accommodations aspect and medication issues. I am taking xyrem at night and my dose is 3.0 2 times a night (once when I go to bed and another 3 hrs later. I also take adderall to get me up which hasn't been working that well but I am having a ton of side effects. Right now I am struggling with getting the necessary accommodations at the school I transferred to and my grades are being affected by it. What has worked for me previously was spacing out my classes so I had 2 hrs in between so I could take naps, eating a balanced healthy diet, working out about 30-45 minutes a day and then getting at least 8 hrs of sleep a night and waking up at the same time every day. However I realize that isn't always possible and it isn't in my case right now but I am fighting to get my necessary accommodations and you need to do that for sure. Some schools are more helpful than others. Naps are key. I hope this helps some but it is always trial and error and isn't consistent.